Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Anemia?
Aug 13, 2004

I tested poz 5 years ago. I have a vl of 5000 and cd4 presently 770 with 45 percent (so they won't put me on meds yet - even though I experience unexplained loss of muscle).

I just got some labs back from my hematology. I have low RBC at 4.53, high MCV at 94.5, and high MCH at 32.2.

I did use anabolic steroids (200 mg testosterone and 200 mg deca per week) to counter my wasting some 5 months ago. But when testing my liver enzymes back then, they were in normal range, so I never thought it was a problem. Is there sometimes a delayed effect of steroids that can show up in blood work like this so many months later?

Or is this problem Anemia? My testosterone is also a little low - 400 - was 550 before I went on the anabolics. So maybe the lower test, and the Anemia-like numbers are a result of my body building back natural test levels?

Response from Dr. Conway

You have a mild lowering of your RBC count with larger cells. In general terms, this may be linked to B12 or folate deficiency, the latter being most common if your diet is too low in folate. Maybe you need a supplement of this. Otherwise, I would probably advise you to have a good chat with your doctor regarding the need to do other tests to rule out other reversible causes of anemia. I do not think the previous use of steroids has anything to do with it.



Previous
Swollen Lymph Nodes
Next
terrible feelings

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement